Archive for Mathematical Logic 37 (4):221-234 (1998)

A model $M$ of countable similarity type and cardinality $\kappa$ is expandable if every consistent extension $T_{1}$ of its complete theory with $|T_{1}|\leq \kappa$ is satisfiable in $M$ and it is compactly expandable if every such extension which additionally is finitely satisfiable in $M$ is satisfiable in $M$ . In the countable case and in the case of a model of cardinality $\geq 2^{\omega}$ of a superstable theory without the finite cover property the notions of saturation, expandability and compactness for expandability agree. The question of the existence of compactly expandable models which are not expandable is open. Here we present a test which serves to prove that a compactly expandable model of cardinality $\geq 2^{\omega}$ of a superstable theory is expandable. It is stated in terms of the existence of a certain elementary submodel whose corresponding theory of pairs of models satisfies a weak elimination of Ramsey quantifiers
Keywords Legacy
Categories (categorize this paper)
DOI 10.1007/s001530050094
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy

Upload a copy of this paper     Check publisher's policy     Papers currently archived: 72,634
External links

Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library

References found in this work BETA

Compactly Expandable Models and Stability.Enrique Casanovas - 1995 - Journal of Symbolic Logic 60 (2):673-683.
Dimensional Order Property and Pairs of Models. E. Bouscaren - 1989 - Annals of Pure and Applied Logic 41 (3):205.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles

Compactly Expandable Models and Stability.Enrique Casanovas - 1995 - Journal of Symbolic Logic 60 (2):673-683.
Models of Set Theory with Definable Ordinals.Ali Enayat - 2005 - Archive for Mathematical Logic 44 (3):363-385.
End Extensions and Numbers of Countable Models.Saharon Shelah - 1978 - Journal of Symbolic Logic 43 (3):550-562.
Rich Models.Michael H. Albert & Rami P. Grossberg - 1990 - Journal of Symbolic Logic 55 (3):1292-1298.
Models with the Ω-Property.Roman Kossak - 1989 - Journal of Symbolic Logic 54 (1):177-189.
Superstable Theories with Few Countable Models.Lee Fong Low & Anand Pillay - 1992 - Archive for Mathematical Logic 31 (6):457-465.
The Stability Function of a Theory.H. Jerome Keisler - 1978 - Journal of Symbolic Logic 43 (3):481-486.
Hanf Number of Omitting Type for Simple First-Order Theories.Saharon Shelah - 1979 - Journal of Symbolic Logic 44 (3):319-324.
Power-Like Models of Set Theory.Ali Enayat - 2001 - Journal of Symbolic Logic 66 (4):1766-1782.
Limit Ultrapowers and Abstract Logics.Paolo Lipparini - 1987 - Journal of Symbolic Logic 52 (2):437-454.


Added to PP index

Total views
8 ( #1,013,715 of 2,533,816 )

Recent downloads (6 months)
1 ( #388,784 of 2,533,816 )

How can I increase my downloads?


My notes